MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL INTRAFIX ADV PEEK SCW 9X30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SàRL INTRAFIX ADV PEEK SCW 9X30MM; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Catalog Number 254822
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Muscular Rigidity (1968); Tissue Damage (2104)
Date of Event 09/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Udi: (b)(4).The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Event or Problem Description
This is report 1 of 2 for the same event.It was reported by the sales rep via phone that post to an acl reconstruction procedure done in (b)(6) of 2018, the sales rep's peek intrafix advance screw 9x30mm and peek intrafix advance large sheath 30mm migrated inside the patient's joint space and the proximal end of the screw was sticking out of the bone hole.The screw and sheath were removed on (b)(6) 2018.The sales rep stated the surgeon used a probe to remove the sheath and screw, and no other implants were implanted.The sales rep was not present for the case and could not provide any additional information.It was not reported if there were any delays in a surgical procedure or if a spare device was available.There was patient involvement.There were no reports of prolonged hospitalization.The patient's status post-surgery was not provided.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Event or Problem Description
Additional information received on 05october2018: the patient was experiencing stiffness following the first procedure in (b)(6).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint screw and sheath were received and evaluated.Visual inspection reveals the screw is fully seated inside the sheath and there is tissue and blood debris on both the devices indicating the screw and sheath were implanted.There are no structural anomalies on the screw surface when observed under magnification.The sheath is separated and has striations on the distal tip, but as expected for a sheath that was implanted.Possible root causes for the reported failure are tunnel size may not be appropriate for the screw/ sheath implanted or the bone quality of the patient may be soft but no further procedure details were provided to determine a root cause for the reported failure.A non-conformance search was performed for this part (254822), lot (l356594) combination and no non-conformance's were identified.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).Associated medwatch report number: 1221934-2018-54840.

Brand Name
INTRAFIX ADV PEEK SCW 9X30MM
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7939855
Report Number1221934-2018-54839
Device Sequence Number2255429
Product Code MBI
UDI-Device Identifier10886705027484
UDI-Public10886705027484
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160804
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number254822
Device Lot NumberL356594
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2018
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer11/06/2018
Initial Report FDA Received Date10/05/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANCHOR DEVICES
Outcome Attributed to Adverse Event Other;